A woman had suffered from vulvar vestibulitis (vulvodynia) for four years. Pain from the disorder had disrupted her ability to function at work and home as well as sexually. An initial full range of treatments, including multiple operations, had produced no relief. Examination of the urine for evidence of excess oxalate, which has been shown to cause epithelial reactions similar to those found in vulvodynia, showed periodic hyperoxaluria and pH elevations related to the symptoms. Calcium citrate was given to modify the oxalate crystalluria. The symptoms were significantly reduced in three months, and the patient was pain free after one year. She was able to resume normal work, family, sexual and recreational activities. Withdrawal of the calcium citrate resulted in a return of the symptoms; reinstitution alleviated them. These findings suggest that further study of individualized metabolic factors that may underlie vulvodynia is warranted.